Alert archive / Mississippi / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 83, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Jun 9, 2007, 5:20 PM CDT for Walthall County, Mississippi. It was in force for 40 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 9, 2007, 5:20 PM CDT (22:20 UTC)
- Expired
- Jun 9, 2007, 6:00 PM CDT
- In force
- 40 min
- Issued by
- NWS New Orleans, LA
- Area
- Counties, with a storm outline in the text
County Walthall County, MS
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 9, 5:30 PM CDT | TSTM WND DMG | Tylertown, MS | MANY TREES WERE BLOWN DOWN COUNTYWIDE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 10.3 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1517 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 800 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- -8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KLIX 092220 SVRLIX MSC147-092300- /O.NEW.KLIX.SV.W.0083.070609T2220Z-070609T2300Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NEW ORLEANS LA 520 PM CDT SAT JUN 9 2007 THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WALTHALL COUNTY IN SOUTHERN MISSISSIPPI... * UNTIL 600 PM CDT * AT 512 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR TYLERTOWN...OR ABOUT 19 MILES EAST OF MCCOMB...MOVING SOUTHWEST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... TYLERTOWN BY 525 PM CDT... LAT...LON 3115 9003 3127 9018 3122 9025 3101 9025 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 2:11 PM CDT, 3 hours 9 minutes earlier.
Area forecast discussion, Jun 9, 2:11 PM CDT, 3 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS LA 211 PM CDT SAT JUN 9 2007 .SHORT TERM... SCATTERED THUNDERSTORMS ARE DEVELOPING OVER SOUTHERN MS JUST TO THE NORTH OF THE COAST. LOCAL INTENSE HEATING APPEARS TO BE RESPONSIBLE TRIGGER. SO WILL GO WITH A CHANCE OF THUNDERSTORMS FOR THIS AREA AND FOR ADJACENT PARISHES IN SOUTHEAST LA. .LONG TERM... THE UPPER LEVEL RIDGE WILL SLOWLY MOVE WEST OVER THE NEXT SEVERAL DAYS. SINCE THERE WILL BE NO SIGNIFICANT CHANGE IN THE OVERALL PATTERN THROUGH TOMORROW...I WILL PLAN TO KEEP THE HEAT ADVISORY UP AND EXTEND IT UNTIL SUNDAY EVENING. THE NEXT CHALLENGE FOR THE REST OF THE WEEK WILL BE HOW QUICKLY WILL THE UPPER LEVEL INFLUENCE WEAKEN WHICH WOULD ALLOW MORE THUNDERSTORMS TO DEVELOP OVER THE REGION. RIGHT NOW THE CONFIDENCE IS NOT VERY HIGH ON HOW THIS WILL PLAY OUT. THEREFORE I WILL NOT MAKE ANY SIGNIFICANT CHANGES TO THE FORECAST GRIDS BEYOND SUNDAY. && .PRELIMINARY POINT TEMPS/POPS... MCB 73 95 68 94 / 20 20 10 10 BTR 74 95 70 95 / 20 20 10 10 MSY 77 95 73 95 / 20 20 10 10 GPT 76 94 71 94 / 30 20 10 10 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...HEAT ADVISORY UNTIL 7 PM CDT SUNDAY FOR LAZ034>040-046>050-056>065. GM...NONE. MS...HEAT ADVISORY UNTIL 7 PM CDT SUNDAY FOR MSZ068>071-077-080>082. GM...NONE. &&
Hazardous weather outlook, Jun 9, 11:00 AM CDT, 6 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1100 AM CDT SAT JUN 9 2007 GMZ530-550-555-570-575-LAZ034>040-046>050-056>070-MSZ068>071-077- 080>082-092330- PASCAGOULA TO SW PASS MISSISSIPPI RIVER OUT 20 NM- PASCAGOULA TO SW PASS MISSISSIPPI RIVER 20-60 NM OUT- SW PASS MISSISSIPPI RIVER TO ATCHAFALAYA RIVER OUT 20 NM- SW PASS MISSISSIPPI RIVER TO ATCHAFALAYA RIVER 20-60 NM OUT-AMITE- ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK- HARRISON-IBERVILLE-JACKSON-LAKES PONTCHARTRAIN AND MAUREPAS- LIVINGSTON-LOWER JEFFERSON-LOWER LAFOURCHE-LOWER PLAQUEMINES- LOWER ST BERNARD-LOWER TERREBONNE-ORLEANS-PEARL RIVER-PIKE- POINTE COUPEE-ST CHARLES-ST HELENA-ST JAMES-ST JOHN THE BAPTIST- ST TAMMANY-TANGIPAHOA-UPPER JEFFERSON-UPPER LAFOURCHE- UPPER PLAQUEMINES-UPPER ST BERNARD-UPPER TERREBONNE-WALTHALL- WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-WILKINSON- 1100 AM CDT SAT JUN 9 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF GULF OF MEXICO...SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT .SEASONAL HAZARD... HEAT INDICES WILL BE INCREASING INTO THE 100 TO 105 DEGREE RANGE THIS AFTERNOON...OUTSIDE AREAS OF SCATTERED THUNDERSTORM COVERAGE. A HEAT ADVISORY IS IN EFFECT FOR TODAY. .THUNDERSTORMS... SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP IN ADVANCE OF A SLOW MOVING COLD FRONT ACROSS CENTRAL MISSISSIPPI AND MOVE INTO SOUTHERN MISSISSIPPI DURING THE AFTERNOON. THUNDERSTORM COVERAGE SHOULD BE SOMEWHAT LESS ACROSS SOUTHEAST LOUISIANA AND COASTAL MISSISSIPPI. THUNDERSTORMS TODAY WILL BE CAPABLE OF PRODUCING OCCASIONAL TO FREQUENT LIGHTNING...WIND GUSTS OF 30 TO 40 MPH AND LOCALLY HEAVY RAINFALL WITH SOME ACCUMULATIONS GREATER THAN ONE INCH DUE TO SLOW MOVEMENT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A HEAT ADVISORY MAY BE NEEDED FOR SUNDAY FOR MAXIMUM HEAT INDEX VALUES OF 105 TO 110. ISOLATED THUNDERSTORMS ARE POSSIBLE EACH AFTERNOON SUNDAY THROUGH FRIDAY. SEVERE THUNDERSTORMS ARE NOT EXPECTED HOWEVER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Local storm report, Jun 9, 2:49 PM CDT, 2 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
249 PM CDT SAT JUN 09 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0237 PM HAIL BILOXI 30.42N 88.93W
06/09/2007 E0.25 INCH HARRISON MS AMATEUR RADIO
PEA SIZE HAIL IN BILOXI.
&&
92/JSSSpecial weather statement, Jun 9, 2:51 PM CDT, 2 hours 29 minutes before
MSZ082-092045- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 251 PM CDT SAT JUN 9 2007 ...THUNDERSTORM WITH STRONG GUSTY WINDS AND HAIL MOVING ALONG INTERSTATE 10 IN JACKSON COUNTY... AT 247 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM WITH STRONG GUSTY WINDS AND SMALL HAIL NEAR OCEAN SPRINGS.....MOVING SOUTH AT 5 MPH. THIS THUNDERSTORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL AND/OR DAMAGING WINDS. BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE. 92/JSS
Local storm report, Jun 9, 3:39 PM CDT, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
339 PM CDT SAT JUN 09 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 PM NON-TSTM WND GST WAVELAND 30.29N 89.38W
06/09/2007 E0.00 MPH HANCOCK MS EMERGENCY MNGR
ROOF RIPPED OFF BUILDING IN WAVELAND FROM OUTFLOW
BOUDARY.
&&Special weather statement, Jun 9, 4:15 PM CDT, 1 hour 5 minutes before
LAZ062>064-070-092215- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 415 PM CDT SAT JUN 9 2007 ...THUNDERSTORM WITH STRONG GUSTY WINDS AND HAIL MOVING INTO THE AREA... AT 415 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM WITH STRONG GUSTY WINDS AND HAIL ALONG A LINE EXTENDING FROM BOGALUSA TO SLIDELL TO WAVELAND.....MOVING SOUTH AT 20 MPH. THUNDERSTORMS WILL BE NEAR... LAKE CATHERINE AT 430 PM. EAST NEW ORLEANS AT 500 PM. YSCLOSKEY AND CHALMETTE AT 515 PM. WIND GUSTS TO 45 TO 55 MPH AND POSSIBLY SEVERE WINDS MAY OCCUR WITH THESE STORMS. BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS...UPDATES AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
Special weather statement, Jun 9, 5:10 PM CDT, 10 minutes before
LAZ038-039-092315- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 510 PM CDT SAT JUN 9 2007 ...THUNDERSTORM WITH STRONG WINDS AND SMALL HAIL... AT 506 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM WITH STRONG WINDS UP TO 40 MPH AND PEA SIZED HAIL NEAR FRANKLINTON....OR ABOUT 2 MILES NORTHEAST OF WILMER....MOVING SOUTHWEST AT 15 MPH. THE THUNDERSTORM WILL BE NEAR... AMITE AND ROSELAND AT 545 PM. TICKFAW AND INDEPENDENCE AT 615 PM. EXPECT HEAVY RAINFALL IN THE PATH OF THIS STORM. LOCALIZED RAINFALL AMOUNTS OF UP TO 2 INCHES ARE POSSIBLE OVER A SHORT PERIOD OF TIME. THIS WILL CAUSE STREETS AND LOW LYING AREAS TO FLOOD TEMPORARILY. MOTORISTS SHOULD BE CAUTIOUS FOR PONDING OF WATER ON ROADWAYS AND POOR DRAINAGE FLOODING. FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES. BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE.
Special weather statement, Jun 9, 5:12 PM CDT, 8 minutes before
MSZ070-071-092315- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 512 PM CDT SAT JUN 9 2007 ...THUNDERSTORM WITH STRONG GUSTY WINDS AND HAIL MOVING INTO THE AREA... AT 506 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM WITH STRONG GUSTY WINDS UP TO 40 MILES AN HOUR AND PEA SIZE HAIL OVER CENTRAL WALTHALL COUNTY....MOVING SOUTHWEST AT 15 TO 20 MPH. THIS THUNDERSTORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL AND/OR DAMAGING WINDS OVER TYLERTOWN AND DEXTER. BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE.
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 7:31 AM CDT | Heat Advisory | LIX | Amite, Pearl River, Pike, Walthall, Wilkinson | 21 hr |
| Jun 9, 2:55 PM CDT | Severe Thunderstorm Warning | LIX | Jackson | 35 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.